Oct 11, 2001
This is a very important-I hope you will answer. My current meds; ampr. 1250-bid,norvir 200 bid and trizivir-My phenotype shows resistance to all classes and viral load is 9,500. My doc. recommended lowering ampr. to 600 mg. bid and norvir-to 100 mg bid.My tcells have been climbing now up to 387 from 210-the doc. feels that the lower dose will be just as effective and easier on my body. Do you think this is wise considering that there a are no more options for me-and it will be a long time before anymore come? I'm happy to lower the dose but also a little worried at the same time-I'd really appreciate a promt answer because I am to switch my dose now-thankyou
Response from Dr. Pavia
The one clear thing is that your T cells are climbing. This means that there is some benefit from the current regimen. Your current viral load is 9000, but I wonder what your viral load would be without treatment
You are taking a very high dose of amprenavir by taking full dose in combination with 200 mg of amprenavir. Most likely, there is a very high blood level. It is possible that this is working to your advantage (although at the risk of side effects) or that it is much more than you need.
This is a situation where it might be look at the phenotype results, and see what the degree of resistance to amprenavir is. It might also be useful to measure the level of amprenavir in your blood. This can be roughly compared to the level that the phenotype predicts would inhibit the virus. This is more useful in theory at this point than in practice, however.
It is possible that by lowering the number of amprenavir pills you may not lower the amprenavir level. Some studies showed that as you went from 750mg with ritonavir on up, there was little additional benefit.
Having waffled, since I don't have a clear answer, it would probably be reasonable to lower the amprenavir dose to 750 mg or 600 mg. Despite the controversy about measuring drug levels, your situation might make it useful.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.